MAUDE Adverse Event Report: SYNTHES GMBH 130 DEG AIMING ARM STATIC+DYNAMIC; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH 130 DEG AIMING ARM STATIC+DYNAMIC; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 03.037.113
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that patient underwent an unknown procedure on (b)(6) 2024.For unknown reasons, the aiming arm attachment is defective.The guide wire aiming device offset block can no longer be inserted into the guide.There was no patient consequence.Upon manufacturer inspection, it was found that the surfaces of the components that come into contact during assembly were bent.This report is for a 130 deg aiming arm static+dynamic.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: g4: device is not distributed in the united states but is similar to device marketed in the usa.H3, h6: part: 03.037.113; lot: 267p717; manufacturing site: hägendorf; release to warehouse date: 02-august-2021.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.The product was returned to j&j medtech orthopaedics for evaluation.The j&j medtech orthopaedics team conducted a visual inspection of the returned device.Upon inspection, it was found that the surfaces of the components that come into contact during assembly were bent.This condition prevents the possibility of conducting a functional test.However, the observed deformation could reasonably be the cause of the reported functionality issues.Based on these findings, we confirm that the event is related to this defect.A dimensional inspection was not performed due to the post-manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.The overall complaint was confirmed as the observed condition of the 130 deg aiming arm static+dynamic would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Drawing/specifications reviewed current and manufactured revisions were reviewed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
130 DEG AIMING ARM STATIC+DYNAMIC
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK HÄGENDORF (CH)
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key20311018
Report Number8030965-2024-12201
Device Sequence Number7792207
Product Code FZX
UDI-Device Identifier10886982344373
UDI-Public(01)10886982344373(10)267P717
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.037.113
Device Lot Number267P717
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/25/2024
Initial Report FDA Received Date09/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown